Forum

Tecfidera

Looks like I’m joining the Tecfidera club :slight_smile:

That’s great, welcome to the club! I have been on Tec a couple of months, all good so far. There is a good closed Facebook support group for Tec users, look it up, may give some good suggestions to help you in the early days, best of luck Sarah x

1 Like

Thanks Sarah, I joined the group last night. Any idea how long it takes for the OK from the Neuro before the meds arrive.

Hi I think it was around 10-14 days, I know I had to have a 2 week break, (I was previously on Rebif). If did have a major flush after the first tablet, and then the next day, day 3 nausea and vomiting, then day 4 much better. But some do not have any problems at all. I know I got myself worried about the dose increasing but it was no difference at all. Make sure you eat plenty, if you don’t do breakfast you could take your am dose at lunchtime. Let me know how you get on, hoping zero side effects for you. Love Sarah x

1 Like

Hi I’ve been on tec now for almost a month with only seven bouts (from the morning pill only?) of flushing and only stomach cramps it I ate spicy food with the tablet. The tablet increase caused no more side effects so all was good I did worry myself about it but it’s turned out all good. So good luck hope everything goes well for you :slight_smile:

1 Like

Hi I started tec a month ago and was really scared , I was only diagnosed in April so all really new. I had nothing for three weeks then this week have had slight flushing nothing major. Tomorrow I go upto 240 so scared again !! Just read that people can lose half their hair , don’t know if anyone has experienced this ???

Nice talking to my new tec friends , I am finding the lack of support from nurses and doctors quite upsetting .

Linda

Hi Linda

Dont worry about the increase of the dose, I got myself worked up about it, and it was absolutely fine, no different whatsoever. I haven’t noticed any hair loss, I have gained weight but I think that is more down to me eating naughty things and lack of exercise due to fatigue. I wish tecfidera was available when I was first diagnosed, seems a great drug, suits me much better than the Rebif. I had a bad flush last night after eating spicy food, but other than that not experiencing many side effects. hope you get on ok tomorrow. sorry to hear you are not getting much support, have you got an MS nurse? The Ms society does have support groups you could look into that. the tecfidera group on Facebook is also really good. no one should have to face this alone.

Wishing you all the very best.

Love

Sarah xx

After seeing my Neuro, he advised me that a MS Nurse will contact me shortly. Yesterday a letter came with an appointment for 1st Nov! To say I’m disappointed is an understatement! I want to stop this now. Feeling very frustrated. :frowning:

The waiting time is awful I had that , told in April had to wait til August .

everything seems to be in place for you to start the Tec; this delay seems to be unwarranted.

perhaps it is a supply chain issue? either way, you are suffering from an inefficiency in the system, and you should feel entitled to raise blood hell about it.

the prevailing attitude is that for MS, DMDs should be started ASAP. any deviation from this, i think, is negligent.

good luck.

Thanks Paolo, it seems I was jumping the gun! If I had read my letter correctly, I would have realised the 1st of November appointment is actually my annual appointment with my Neuro. However, I am still yet to hear from the MS nurses, who are understaffed at Coventry City Hospital and their direct line is temporarily unnamed. Tomorrow will have been a week since seeing my Neuro so will give them a few more days before I try and contact them. Fingers crossed for me :wink: